Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Diagnosed with eczema. Using momesate fuorate cream. Yellow spot appeared all over. Side effect?

DOCTOR OF THE MONTH - Jul 2012
Jul 2012
User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 1993
Answered : 1196 Questions
Question
I was diagnosed with exzcema now my skin has yellowish tint spots to it and fine barely visible scaling could momesate fuorate cream cause skin to turn yellow
Posted Thu, 2 May 2013 in Skin Hair and Nails
 
 
Answered by Dr. Praveen Rodrigues 3 hours later
Hi there.
I understand your concern after reading through your brief but concise history.
Yes long term use of a topical corticosteroid like mometasone furoate can cause the skin to look sallow or yellowish tinged amongst other changes like thinning of the skin & appearance of telangiectasia (small blood vessels seen through tthe top of the skin) et al.
Howeverm, from your description, one should also keep in mind the possibility of the presence of Pityriasis Versicolor..a topical fungal infection. Possibly a case for using 2% ketoconazole cream on the area twice/day for 1-2 weeks & this may help allievate any fungal infection while at the same time being in a 'cream' base could serve as an emollient for the eczema!
Good Luck & Godspeed!
Dr Praveen Rodrigues MD
Above answer was peer-reviewed by
 
Follow-up: Diagnosed with eczema. Using momesate fuorate cream. Yellow spot appeared all over. Side effect? 21 hours later
Is that a prescription
 
 
Answered by Dr. Praveen Rodrigues 3 hours later
Nope most definitely not...as we are not allowed to prescribe online as per the site rules. What i have given you is the pharmacology ingredient present in a standard antifungal cream that may just be of use to you ;-) Please google & see the equivalent trade name in your area & perhaps you may be able to get it over the counter as a plain antifungal cream or even in a 'soap' format. This is to be applied as per your pharmacict's recomendation. Cheers & Good Luck!
Dr Praveen Rodrigues MD
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor